Alert archive / Florida / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 13, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Mar 7, 2024, 6:37 AM EST for Miami-Dade County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2024, 6:37 AM EST (11:37 UTC)
- Expired
- Mar 7, 2024, 7:15 AM EST
- In force
- 38 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 29 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 11.6 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 958 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
166 WUUS52 KMFL 071137 SVRMFL FLC086-071215- /O.NEW.KMFL.SV.W.0013.240307T1137Z-240307T1215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Miami FL 637 AM EST Thu Mar 7 2024 The National Weather Service in Miami has issued a * Severe Thunderstorm Warning for... Northern Miami-Dade County in southeastern Florida... * Until 715 AM EST. * At 637 AM EST, a severe thunderstorm was located near Shark Valley Obs Tower, or 17 miles northwest of The Redland, moving northeast at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * This severe thunderstorm will remain over mainly rural areas of northern Miami-Dade County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain alert for a possible tornado! Tornadoes can develop quickly from severe thunderstorms. If you spot a tornado go at once into a small central room in a sturdy structure. For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2568 8070 2574 8076 2588 8064 2575 8052 TIME...MOT...LOC 1137Z 238DEG 13KT 2572 8070 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ JS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 2:35 AM EST, 4 hours 2 minutes earlier.
Area forecast discussion, Mar 7, 2:35 AM EST, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service Miami FL 235 AM EST Thu Mar 7 2024 ...New SHORT TERM, LONG TERM, MARINE, BEACHES... .SHORT TERM... (Today through Friday) Issued at 230 AM EST Thu Mar 7 2024 A bit of a transitional period is in store for weather conditions across South FL today as a frontal boundary drops through the region. Ahead of the boundary, generally southerly winds have sustained enhanced moisture profiles across the area which - combined with moderate instability forecast for southeast FL this afternoon - could help support the development of scattered showers and thunderstorms. At this time, high-res models show the best chances for convective initiation to be located along the East Coast metro areas where the sea breeze sets up. The threat for severe weather with the storms today is much lower than the last couple of days as a shortwave trough departs to the east and warmer air advects over the area aloft. Once the boundary pushes southward sometime this afternoon/tonight, light, variable winds and lingering moisture over much of South FL could promote the development of patchy fog overnight and into the early Friday morning hours. Warmer and drier conditions look likely on Friday as ridging builds aloft and easterly flow sets up. Enough moisture may remain to support slight chances for showers across the region, but subsidence should help limit coverage and intensity. The high temperatures today and tomorrow will reach the lower 80s along coastal areas and mid 80s over the interior. Temperatures overnight could drop to the mid 60s over the interior and lower 70s along the coasts. && .LONG TERM... (Friday night through Wednesday) Issued at 230 AM EST Thu Mar 7 2024 The warm and dry weather pattern from Friday extends into the first half of the weekend as mid-level ridging continues to build over the Gulf of Mexico and the Florida peninsula. Generally easterly/southeasterly winds and strong subsidence aloft combined with warm air advection along the column will result in very warm temperatures this weekend, potentially reaching the upper 80s and even breaking records in some locations. Chances for showers and a few storms could return on Sunday afternoon as a diffuse frontal boundary attached to a surface low over the Ohio Valley approaches our area. A brief cool-down could be possible behind this boundary on Monday as winds become more northwesterly, with high temperatures in the mid 70s across much of South FL. However, this cold-down could be short-lived as winds quickly veer out of the East on Tuesday and temperatures begin a gradual warm-up through the rest of the week. && .AVIATION... (06Z TAFS) Issued at 1226 AM EST Thu Mar 7 2024 A complex aviation forecast today, as sub-VFR cigs will be possible through the morning hours along with a few showers. Scattered showers and perhaps a few thunderstorms (particularly for the SE terminals) will be possible this afternoon resulting in additional chances of restrictions. Light and variable winds will persist through much of the morning, before becoming (outside of storm outflows) E-SE on the east coast, and W-SW at KAPF this afternoon. && .MARINE... Issued at 230 AM EST Thu Mar 7 2024 Generally improving maritime conditions to close out the workweek, with predominantly southerly/southwesterly winds this morning becoming easterly/southeasterly around 10 kts following the passage of a frontal boundary. Seas in the 2-4 range are expected for much of the area. A few isolated showers and thunderstorms remain possible over the local waters today, potentially resulting in locally higher winds and seas. A return to cautionary conditions is possible later this weekend as another boundary approaches the region. && .BEACHES... Issued at 230 AM EST Thu Mar 7 2024 The Rip Current Risk will temporarily diminish today over the east coast, before beginning to increase again Friday into the weekend as southeasterly flow increases. && .PRELIMINARY POINT TEMPS/POPS... Miami 82 71 83 74 / 40 20 10 0 West Kendall 83 68 85 70 / 40 10 10 0 Opa-Locka 83 70 84 72 / 50 20 10 0 Homestead 83 70 84 72 / 40 10 10 0 Fort Lauderdale 80 71 82 73 / 40 30 10 0 N Ft Lauderdale 80 71 83 73 / 50 30 20 0 Pembroke Pines 83 70 85 72 / 50 20 10 0 West Palm Beach 80 69 82 71 / 40 30 20 0 Boca Raton 81 70 84 72 / 40 30 20 0 Naples 80 68 85 70 / 20 0 10 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...ATV LONG TERM....ATV AVIATION...Carr
Hazardous weather outlook, Mar 7, 4:28 AM EST, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 428 AM EST Thu Mar 7 2024 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 080930- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 428 AM EST Thu Mar 7 2024 ...Patchy Fog Possible Interior and West This Morning and Again Tonight... ...Moderate Risk of Rip Currents Palm Beach... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Today and tonight. Thunderstorms: Isolated thunderstorms will be possible this afternoon, mainly over the East Coast. Heavy rainfall and gusty winds are possible with the stronger storms. Rip Currents: A moderate risk of rip currents will continue for Palm Beach county beaches. Visibility: Patchy fog may linger across the interior and west coast early this morning. This could reduce visibility in some locations especially over interior sections. Fog development will be likely once again tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Rip current risks will likely remain elevated through the end of the work week and into the weekend along the Atlantic coast. Boating conditions could become hazardous over the weekend as winds increase from the east-southeast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 7, 5:22 AM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Miami FL
522 AM EST Thu Mar 7 2024
FLZ073-075-071045-
Mainland Monroe FL-Inland Miami-Dade County FL-
522 AM EST Thu Mar 7 2024
...A strong thunderstorm will impact portions of northern Mainland
Monroe and northern Miami-Dade Counties through 545 AM EST...
At 521 AM EST, National Weather Service meteorologists were tracking
a strong thunderstorm near Fortymile Bend, or 23 miles northwest of
Homestead General Airport, moving northeast at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Shark Valley Obs Tower and Fortymile Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2562 8080 2577 8090 2589 8065 2574 8052
TIME...MOT...LOC 1021Z 241DEG 11KT 2571 8084
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JSSpecial weather statement, Mar 7, 6:09 AM EST, 28 minutes before
Special Weather Statement
National Weather Service Miami FL
609 AM EST Thu Mar 7 2024
FLZ073-071145-
Inland Miami-Dade County FL-
609 AM EST Thu Mar 7 2024
...A strong thunderstorm will impact portions of northern Miami-Dade
County through 645 AM EST...
At 609 AM EST, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near Shark
Valley Obs Tower, or 18 miles northwest of The Redland, moving
northeast at 10 mph.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
This storm will remain over mainly rural areas of northern Miami-Dade
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2568 8072 2575 8080 2586 8064 2576 8054
TIME...MOT...LOC 1109Z 236DEG 10KT 2571 8074
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JSThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 7:52 PM EST | Special Marine Warning | MFL | 38 min | |
| Mar 7, 5:22 AM EST | Special Weather Statement | MFL | Miami-Dade | 23 min |
| Mar 7, 6:09 AM EST | Special Weather Statement | MFL | Miami-Dade | 36 min |
| Mar 7, 12:44 PM EST | Special Weather Statement | MFL | Hendry | 31 min |
| Mar 7, 1:30 PM EST | Special Weather Statement | MFL | Broward | 30 min |
| Mar 7, 1:58 PM EST | Special Weather Statement | MFL | Palm Beach | 47 min |
| Mar 7, 2:42 PM EST | Special Weather Statement | MFL | Palm Beach | 48 min |
| Mar 7, 3:41 PM EST | Special Weather Statement | MFL | Broward | 34 min |
| Mar 7, 4:03 PM EST | Special Marine Warning | MFL | 27 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.